Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 9, 2001, 10:23 PM CDT for Edmunds County, South Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2001, 10:23 PM CDT (03:23 UTC)
- Expired
- Jun 9, 2001, 11:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Edmunds County, SD
The radar
The Aberdeen radar (KABR), 63 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 10:30 PM CDT | Hail 0.75 | Ipswich, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 100323 SVRABR SDC045-100400- /NEW.KABR.SV.W.0066.100323-100400/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1023 PM CDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 1100 PM CDT * AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MINA TO 3 MILES SOUTHEAST OF ROSCOE...OR FROM 13 MILES WEST OF ABERDEEN TO 14 MILES WEST OF IPSWICH...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PAMBROOK COLONY AROUND 1030 PM CDT LOYALTON AROUND 1040 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATIHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4553 9874 4550 9952 4526 9939 4525 9873 HARDING/BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:55 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 9, 8:55 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
855 PM CDT SAT JUN 9 2001
STRONG TO SEVERE THUNDERSTORMS AFFECTING PORTIONS OF THE CWA THIS
EVENING. ZONES ALREADY UPDATED EARLIER THIS EVENING FOR SEVERE
THUNDERSTORM WATCH UNTIL 2 AM CDT SUNDAY MORNING. NO OTHER CHANGES
PLANNED AT THIS TIME.
.ABR...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT/1AM MDT
FOR PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA.
ECKBERGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | ABR | Jones | 39 min |
| Jun 9, 8:47 PM CDT | Tornado Warning | ABR | McPherson | 43 min |
| Jun 9, 9:07 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 23 min |
| Jun 9, 9:21 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 24 min |
| Jun 9, 9:28 PM CDT | Severe Thunderstorm Warning | ABR | Brown, McPherson | 32 min |
| Jun 9, 9:29 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Lyman, Stanley | 46 min |
| Jun 9, 9:44 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 31 min |
| Jun 9, 9:46 PM CDT | Severe Thunderstorm Warning | ABR | Campbell | 44 min |
| Jun 9, 9:50 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 40 min |
| Jun 9, 9:57 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 33 min |
| Jun 9, 10:04 PM CDT | Severe Thunderstorm Warning | ABR | Day | 26 min |
| Jun 9, 10:18 PM CDT | Severe Thunderstorm Warning | ABR | Hand, Hyde | 27 min |
| Jun 9, 10:18 PM CDT | Severe Thunderstorm Warning | ABR | Walworth | 42 min |
| Jun 9, 10:28 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 47 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 61 min |
| Jun 9, 11:00 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 30 min |
| Jun 9, 11:05 PM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 40 min |
| Jun 9, 11:10 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant | 50 min |
| Jun 9, 11:10 PM CDT | Severe Thunderstorm Warning | ABR | Clark | 50 min |
| Jun 9, 11:18 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 27 min |
| Jun 9, 11:21 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 39 min |
| Jun 9, 11:56 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 34 min |
| Jun 9, 11:56 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 34 min |
| Jun 10, 12:03 AM CDT | Severe Thunderstorm Warning | ABR | Deuel, Hamlin | 42 min |
| Jun 10, 12:42 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 18 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.